Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor on- and offramp, and greetings

Posted by KimberlyDi on October 22, 2003, at 14:29:50

In reply to Effexor on- and offramp, and greetings KimberlyDi, posted by zinya on October 22, 2003, at 13:54:51

> hi Kim

Hello Zinya!

> long time no cross paths... When you say Strattera is "not a controlled substance" in what sense did you mean that?

Ritilin is a controlled substance used to treat ADD/ADHD. Controlled because it has the high potential for abuse, I assume, and also has a street market value. It's speed. Strattera isn't. It works like an Anti-Depressant.

What specific S-E(s) was the reason for your taking it? (or do i recall that you were taking it all along??)

I wasn't taking Strattera all along. I was having difficulty at work. Concentration was impossible on Effexor but it worked for my anxiety so I didn't want to stop it. My son has ADHD and I noticed similarities between us. I asked my pdoc if we could try the Strattera along with Effexor. Fantastic improvement for about 1.5 months now.
>
> You refer to your withdrawal symptoms but not specifically ... What exactly are you going thru on the offramp?
>
Strange tummy sickness that comes and goes quickly. I'll lose my lunch, then I'm fine. Zero appetite. The worst, waves or shivers of dizziness that pass through my brain. I'm off-balance alot. I've slowed my offramp speed drastically. Pdoc is just going to have to understand.

> As i mentioned some time back, my reason for quitting including a variation on yours - the no-longer-tenable rapid heart beats (which had turned normal gardening into a scarily aerobic exercise) ... as well as the sweating-without-end...
>
> Both of those things have stopped - first the rapid heart beat was gone again by the time i got from 150 down to 75... It's only this week that -- in our inordinate heat wave here in LA - temps upwards of 100 deg. -- i know for sure the sweating that had come to rule my life while on Effexor for 3 months is now past. It had started at 37.5 and sure enough it's now that i'm below 37.5 again that it has ended (knock on wood) -- I've been at 25 mg (75 divided in thirds) for 6 nights now and probably staying at this level at least another 3 nights before the next step down and not sure whether that will be 18 (37.5 div by 2) or maybe 15 (75 divided in fifths) .. probably the latter ... and then maybe i'll go from there to 15 every other day and then every third day and then quit.
>
> But part of me wants to hasten this so i do have to keep all the learnings from others' experience here over past 6 months pounded into my head, so to speak... I know it was at this lower level that i had the weight gain which had only gone away after a while on 150 again and that indicator of "down metabolism" may be adding to what right now is my chief problem: The low energy which never went away as much as my doctor had thought it would (and the reason for choosing Effexor) now seems lower than ever. So Effexor wasn't the answer, but the offramp ain't a picnic either. I do get enough occasional dizziness that that keeps me from accelerating the offramp -- plus I fell last week -- something i hadn't done as an adult except for living on ice in treacherous Illinois winters in the 90's... And when I slipped and went down, i had a very eerie sensation upon falling that made my md. want to take blood tests - which i had drawn yesterday a.m.
>
> The other thing that may or may not be coincidence - and you may have seen my post about it last Sat. (i believe it was Sat) -- that just a week ago Monday i got a recurrence of carpal tunnel... And knowing it is tied to hormones - and that Effexor is meddlign with those too - makes me wonder about this timing...
>
> SO, while the heat, the fall, and the carpal could all be contributing to this worsened energy level and feeling totally back to square one (without the depression - EXCEPT, critically -- and maybe this was always the case -- that the lack of energy itself makes me depressed) ... Craving the wherewithall to follow through on the energy i HAD just 10 days ago (while at about 50 mg Effexor or so and scaling down to 37.5) and had been building for a couple of weeks -- which SEEMED to be a sign that going off Effexor was a boon -- well, now it's all up for grabs again. I guess that's what the E-ticket ride is all about here, eh?
>
> (thinking of Disney, maybe cryogenics is the answer? :) sorry - weird brain leap there - totally nonsense attempt at lame joke)
>
> My chiropractor/guru has been a blessing for both the effects of the fall and the carpal tunnel (bandaged here as we "speak" but knowing from my prior dose of it in 2000 that it lingered for a couple months of lightning strikes and wincings) but the energy ... ah, the energy.. my seemingly eternal quest since roughly hitting the big 4-0 about 16, getting on 17 years ago... There's a friend's 40th bd party to drive with another friend to this weekend, friends i used to party like crazy with, and all i can do is realize i need a miracle between now and then (another chiro visit this afternoon is a candidate) cuz i'm not the me i crave to be again... alaaargh and alack... yet no doubts about staying the E-offramp course...
>
> SO, there's my big nutshell. Curious to hear more about yours if you're so disposed to elaborate any...
>
> and sending you warm good wishes,
> zinya

From 300 daily I was down to 150 within 1 week. Didn't work. I'm trying to stabilize at 225 daily before contemplating the next drop. I'm at a loss at what to do when I stop. The depression returns. I had a vague hope that the depression was from trying to deal unsuccessfully with ADD symptoms all my life.

Thanks for your warm wishes, and wishing you many right back.

KDi in Texas


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KimberlyDi thread:13781
URL: http://www.dr-bob.org/babble/20031021/msgs/271941.html